Alert archive / North Carolina / Wind Advisories in 2019

Wind Advisory 8, NWS Wakefield, VA

November 12, 2019Currituck County, North Carolina; City of Virginia Beach, Virginia

NWS Wakefield, VA issued this wind advisory at Nov 12, 2019, 10:08 AM EST for Currituck County, North Carolina; City of Virginia Beach, Virginia. It took effect at Nov 12, 2019, 12:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2019, 10:08 AM EST (15:08 UTC)
In effect from
Nov 12, 2019, 12:00 PM EST
Expired
Nov 13, 2019, 12:59 AM EST
In force
13 hr
Issued by
NWS Wakefield, VA

Counties Currituck County, NC, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2019-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2019-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

014 
WWUS71 KAKQ 121508
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
1008 AM EST Tue Nov 12 2019

NCZ102-VAZ098-122315-
/O.NEW.KAKQ.WI.Y.0008.191112T1700Z-191113T1100Z/
/O.CON.KAKQ.FZ.A.0003.191113T0700Z-191113T1400Z/
Eastern Currituck-Virginia Beach-
Including the cities of Corolla, Back Bay, Bayside, Cape Henry, 
Dam Neck, Gallups Corner, Kempsville, and London Bridge
1008 AM EST Tue Nov 12 2019

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with 
  gusts up to 45 mph expected. For the Freeze Watch, sub-
  freezing temperatures as low as 30 possible.

* WHERE...In Virginia, City of Virginia Beach. In North Carolina,
  Eastern Currituck County.

* WHEN...For the Wind Advisory, until 6 AM EST Wednesday. For 
  the Freeze Watch, from late tonight through Wednesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NCZ017-VAZ095-100-524-525-122315-
/O.CON.KAKQ.FZ.A.0003.191113T0700Z-191113T1400Z/
Western Currituck-Norfolk/Portsmouth-Northampton-Newport News-
Hampton/Poquoson-
Including the cities of Knotts Island, Downtown Norfolk, Ghent, 
Norfolk International Arpt, Norfolk NAS, Norview, Ocean View, 
Wards Corner, Exmore, Cape Charles, Cheapside, Fishermans Island,
Kiptopeke, Kiptopeke State Park, Plantation, Beaconsdale, 
Denbigh, Fort Eustis, Hilton Village, Lee Hall, Menchville, 
Newport News, Buckroe Beach, Fort Monroe, Fox Hill, Grand View, 
Hallwood, Hampton, and Langley AFB
1008 AM EST Tue Nov 12 2019

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s to around 30 
  possible.

* WHERE...In Virginia, Norfolk/Portsmouth, Northampton, Newport
  News and Hampton/Poquoson Counties. In North Carolina, Currituck
  County.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
3 follow-up statements
260 
WWUS71 KAKQ 121916
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
216 PM EST Tue Nov 12 2019

NCZ102-VAZ098-130330-
/O.UPG.KAKQ.FZ.A.0003.191113T0700Z-191113T1400Z/
/O.NEW.KAKQ.FZ.W.0008.191113T0700Z-191113T1400Z/
/O.CON.KAKQ.WI.Y.0008.000000T0000Z-191113T1100Z/
Eastern Currituck-Virginia Beach-
Including the cities of Corolla, Back Bay, Bayside, Cape Henry, 
Dam Neck, Gallups Corner, Kempsville, and London Bridge
216 PM EST Tue Nov 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST WEDNESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  lows around 30 expected. For the Wind Advisory, north winds 20 to 
  30 mph with gusts up to 45 mph.

* WHERE...In Virginia, Virginia Beach County. In North Carolina, 
  Eastern Currituck County.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM EST 
  Wednesday. For the Wind Advisory, until 6 AM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NCZ017-VAZ095-100-524-525-130330-
/O.UPG.KAKQ.FZ.A.0003.191113T0700Z-191113T1400Z/
/O.NEW.KAKQ.FZ.W.0008.191113T0700Z-191113T1400Z/
Western Currituck-Norfolk/Portsmouth-Northampton-Newport News-
Hampton/Poquoson-
Including the cities of Knotts Island, Downtown Norfolk, Ghent, 
Norfolk International Arpt, Norfolk NAS, Norview, Ocean View, 
Wards Corner, Exmore, Cape Charles, Cheapside, Fishermans Island,
Kiptopeke, Kiptopeke State Park, Plantation, Beaconsdale, 
Denbigh, Fort Eustis, Hilton Village, Lee Hall, Menchville, 
Newport News, Buckroe Beach, Fort Monroe, Fox Hill, Grand View, 
Hallwood, Hampton, and Langley AFB
216 PM EST Tue Nov 12 2019

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST WEDNESDAY...

* WHAT...Sub-freezing temperatures around 30 expected.

* WHERE...In Virginia, Norfolk/Portsmouth, Northampton, Newport 
  News and Hampton/Poquoson Counties. In North Carolina, Western 
  Currituck County.

* WHEN...From 2 AM to 9 AM EST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
412 
WWUS71 KAKQ 130107
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
807 PM EST Tue Nov 12 2019

NCZ102-VAZ098-131000-
/O.CON.KAKQ.FZ.W.0008.191113T0700Z-191113T1400Z/
/O.CON.KAKQ.WI.Y.0008.000000T0000Z-191113T1100Z/
Eastern Currituck-Virginia Beach-
Including the cities of Corolla, Back Bay, Bayside, Cape Henry, 
Dam Neck, Gallups Corner, Kempsville, and London Bridge
807 PM EST Tue Nov 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST
WEDNESDAY...

* WHAT...For the Freeze Warning, Near freezing temperatures as 
  lows around 32 are expected. For the Wind Advisory, north winds 
  20 to 30 mph with gusts up to 45 mph.

* WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern
  Currituck County.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM EST 
  Wednesday. For the Wind Advisory, until 6 AM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Freeze conditions will kill crops, other sensitive vegetation 
  and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NCZ017-VAZ095-100-524-525-131000-
/O.CON.KAKQ.FZ.W.0008.191113T0700Z-191113T1400Z/
Western Currituck-Norfolk/Portsmouth-Northampton-Newport News-
Hampton/Poquoson-
Including the cities of Knotts Island, Downtown Norfolk, Ghent, 
Norfolk International Arpt, Norfolk NAS, Norview, Ocean View, 
Wards Corner, Exmore, Cape Charles, Cheapside, Fishermans Island,
Kiptopeke, Kiptopeke State Park, Plantation, Beaconsdale, 
Denbigh, Fort Eustis, Hilton Village, Lee Hall, Menchville, 
Newport News, Buckroe Beach, Fort Monroe, Fox Hill, Grand View, 
Hallwood, Hampton, and Langley AFB
807 PM EST Tue Nov 12 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST
WEDNESDAY...

* WHAT...Near or sub-freezing temperatures as lows in the lower 
  30s are expected.

* WHERE...In Virginia, Norfolk/Portsmouth, Northampton, Newport
  News and Hampton/Poquoson. In North Carolina, Western Currituck
  County.

* WHEN...From 2 AM to 9 AM EST Wednesday.

* IMPACTS...Freeze conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
793 
WWUS71 KAKQ 130559
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
1259 AM EST Wed Nov 13 2019

NCZ102-VAZ098-131400-
/O.CAN.KAKQ.WI.Y.0008.000000T0000Z-191113T1100Z/
/O.CON.KAKQ.FZ.W.0008.191113T0700Z-191113T1400Z/
Eastern Currituck-Virginia Beach-
Including the cities of Corolla, Back Bay, Bayside, Cape Henry, 
Dam Neck, Gallups Corner, Kempsville, and London Bridge
1259 AM EST Wed Nov 13 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...WIND ADVISORY IS CANCELLED...

* WHAT...Near-freezing temperatures around 32 are expected.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Freeze conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Steps should have already been taken to protect tender plants 
from the cold.

&&

$$

NCZ017-VAZ095-100-524-525-131400-
/O.CON.KAKQ.FZ.W.0008.191113T0700Z-191113T1400Z/
Western Currituck-Norfolk/Portsmouth-Northampton-Newport News-
Hampton/Poquoson-
Including the cities of Knotts Island, Downtown Norfolk, Ghent, 
Norfolk International Arpt, Norfolk NAS, Norview, Ocean View, 
Wards Corner, Exmore, Cape Charles, Cheapside, Fishermans Island,
Kiptopeke, Kiptopeke State Park, Plantation, Beaconsdale, 
Denbigh, Fort Eustis, Hilton Village, Lee Hall, Menchville, 
Newport News, Buckroe Beach, Fort Monroe, Fox Hill, Grand View, 
Hallwood, Hampton, and Langley AFB
1259 AM EST Wed Nov 13 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Near or sub-freezing temperatures between 30 and 32 are 
  expected.

* WHERE...In Virginia, Northampton, Newport News, 
  Hampton/Poquoson and Norfolk/Portsmouth Counties. In North 
  Carolina, Western Currituck County.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Freeze conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Steps should have already been taken to protect tender plants 
from the cold. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 10:08 AM EST, 0 minutes earlier.

Area forecast discussion, Nov 12, 10:08 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1008 AM EST Tue Nov 12 2019

.SYNOPSIS...
Low pressure intensifies while moving off the New England coast
today and drags a strong cold front across the local area
during the afternoon. High pressure and much below average
temperatures build in from the west through midweek. This area
of high pressure moves offshore later in the week as low
pressure tracks northeast off the Carolina coast.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1000 AM EST Tuesday...

Front is about halfway through the forecast area as of 10 AM.
Moderate rainfall extends well behind the front. Temperatures
are dropping quickly behind the front, already down to 40 in
Louisa county. As the cold air chases the precip this afternoon,
there will likely be a rain/snow mix for a brief period of time.
Surface temps will remain above freezing even if snow gets
introduced, so rates would have to be relatively high to get
anything to stick to elevated surfaces much less ground level.
Even across western VA where all snow and much colder temps have
occurred it has struggled to stick to road surfaces. Another
concern this afternoon and early evening will be the winds.
Gusts along and just behind the front have been 30-40 mph, and
expect gusts a bit higher than that along the SE coast later
today. Short term wind advisory will be issued for VA beach and
NE NC coast through early evening.

As of 400 AM EST Tuesday...

Current wv imagery depicts a strong trough digging into
the Great Lakes region. At the surface, low pressure is tracking
across ern PA and into NJ, with a cold front trailing to the SW
through the Shenandoah Valley. Meanwhile, 1042mb high pressure is
centered over the central Plains. Partly to mostly cloudy and mild
early this morning across the area with temperatures ranging through
the 50s (these values will likely be calender day max temps for
11/12). The cold front will steadily push through the region this
morning into early aftn. This front will become anafrontal as it
moves through the region with shallow colder air undercutting SW
flow aloft. Temperatures initially drop into the low/mid 40s behind
the front, with rain developing from W-E. Drier air will quickly
arrive into the NW Piedmont and pcpn should end by midday. Pcpn will
continue longer (into mid-late aftn) from central to SE VA, the Ern
Shore, and NE NC. Colder air will arrive aloft, and most data
supports at least a mix of rain and snow by aftn from central VA to
the Ern Shore. Surface temperatures will be an issue as a shallow
well mixed later will likely keep temperatures in the mid/upper 30s
by aftn for these locations. Pcpn could briefly change to all snow
in higher intensity bands, but will still have difficulty
accumulating on relatively warm ground. The arrival of drier air
from the NW should bring a quick end to any pcpn by later in the
aftn from NW-SE. QPF averages 0.3-0.6" across the area.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
As of 400 AM EST Tuesday...

High pressure builds in from the NW tonight and settles over the
region Wednesday. The airmass will modify substantially from
what it is now over the plains. However, temperatures will still
be well below seasonal averages. Lows tonight range from the
upper teens/around 20F NW, to the low 30s SE. Highs Wednesday
range from the upper 30s to around 40F, with lows Wednesday
night dropping into upper teens low 20s for much of the area,
with mid 20s to around 30F SE. See the climate section below for
records. A Bay streamer is likely to develop tonight into
Wednesday morning, and this could produce some light snow showers
over portions of the Tidewater later tonight into Wednesday
morning. The Freeze Watch will be maintained at this time. High
pressure slides offshore Thursday into Thursday night.
Temperatures moderate, but remain below seasonal averages, with
highs Thursday in the mid 40s to low 50s, and lows Thursday night
in the upper 20s NW to low/mid 40s SE. Increasing clouds,
especially Thursday aftn into Thursday night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 400 AM EST Tuesday...

The 00Z/12 ECMWF and 00Z/11 GFS have come closer together in
the extended period, but at this time, will lean toward the
ECMWF for Fri night through Mon. The center of high pressure
will build from the nrn Great Lakes eastward to east of the
Canadian Maritimes Fri night into Sun night. Meanwhile, low
pressure will sit just off the SE coast Fri night into Sun, then
lifts NNE off the Mid Atlc coast Sun night through Mon. This
scenario will result in dry wx for most of the CWA Fri night
into Sun morning, then at least slight chc/chc for rain for all
areas later Sun through Mon.

As for temps, highs will range from the low 40s to lower 50s
Sat, in the upper 40s to upper 50s Sun, and ranging through the
50s to near 60 Mon. Lows will range from near 30/lower 30s WNW,
to the lower 40s SE Fri night, in the upper 20s/lower 30s WNW,
to the lower to mid 40s SE Sat night, and mainly ranging from
the upper 30s WNW, to the upper 40s SE VA/NE NC Sun night.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
As of 700 AM EST Tuesday...

Low pressure is centered over New England as of 12z, with a
cold front trailing to the SW through the Blue Ridge. VFR
conditions still prevail ahead of the front, although cigs will
gradually fall to 5-10kft prior to the arrival of the front
along with some intermittent light rain. The cold front will
sweep across the region from 14-18z today. The wind will shift
to NNW behind the front with with gusts to 20-25kt (potentially
up to 30kt at the coast). Cigs are expected to drop quickly
behind the front, with IFR/MVFR conditions expected for a 3-6hr
period behind the front. Rain will develop behind the front,
with vsby potentially falling to 2-4sm. A brief changeover to
snow or a rain/snow mix is possible between 18-22z, before pcpn
ends, with the best potential at RIC/SBY. Clouds clear quickly
tonight at most sites. However, a bay streamer could result in
clouds persisting at ORF, with cigs of 3-4kft. Sct clouds of
3-4kft could also reach ECG later tonight.

VFR conditions return Wednesday into Thursday. Low pressure
pushes off the Southeast coast Friday/Saturday bringing the
potential for rain and degraded flight conditions.

&&

.MARINE...
As of 345 AM EST Tuesday...

A strong cold front approaches from the west early this morning
then will pass over the waters from late morning into the early
afternoon. Southwest to west winds 10-20 kt will continue ahead
of the front, before quickly shifting to the NW and N and
increasing post-frontal as strong cold advection ensues late
this morning into this afternoon. Post-frontal NW to N winds are
expected to reach 15 to 25 knots with gusts up to 30 knots for
the eastern VA rivers and most of the Chesapeake Bay from late
this morning into tonight/Wednesday morning. Speeds will reach
25 to 30 knots with gusts between 35 and 40 kt for the mouth of
the Chesapeake Bay, the Currituck Sound and all of the local
coastal waters during the same time. Have adjusted headlines to
go with a Gale Warning for all of our coastal waters, the
Currituck Sound and the mouth of the Bay through 7 am Wed. SCAs
will remain in effect for the remainder of the local waters.
Waves will reach 3-5 feet on the Ches Bay by late today/tonight
with seas building to 5 to 9 feet by tonight (highest south). A
High Surf Advisory remains in effect from VA Beach southward
from 7 pm this evening through early Wednesday afternoon with
breaking waves of 6 to 9 feet expected.

High pressure builds in rather quickly by Wednesday afternoon with
improving conditions. A period of SCAs will be needed for areas
currently under a Gale Warning once they expire (from later Wed
morning into the afternoon as winds/seas diminish/subside). High
pressure moves offshore Thursday. The end off the week into the
weekend looks to be unsettled as low pressure nearshore and high
pressure over the Northeast lead to an extended period of enhanced
northeasterly flow over the region. In fact, a coastal system is
likely to bring another round of Gale conditions to the local waters
Friday night through Sunday morning.

&&

.CLIMATE...
A strong cold front will cross the region today, with the
coldest air of the season spreading across the area tonight
through Thursday. Record low and low Max temperatures for
Wednesday 11/13 are below:

                 Record
Location       Low (11/13)  Year
-------        --------   ------
Richmond           20       1941
Norfolk            27       1934
Salisbury          19       2001

                 Record
                 Low Max
Location         (11/13)    Year
--------         ------     ----
Richmond           37       1911
Norfolk            42       1920
Salisbury          42       1977

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Freeze Watch from late tonight through Wednesday morning for
     NCZ017-102.
     Wind Advisory until 6 AM EST Wednesday for NCZ102.
     High Surf Advisory from 7 PM this evening to 1 PM EST
     Wednesday for NCZ102.
VA...Freeze Watch from late tonight through Wednesday morning for
     VAZ095-098-100-524-525.
     Wind Advisory until 6 AM EST Wednesday for VAZ098.
     High Surf Advisory from 7 PM this evening to 1 PM EST
     Wednesday for VAZ098.
MARINE...Small Craft Advisory until 1 AM EST Wednesday for ANZ635>637.
     Gale Warning until 7 AM EST Wednesday for ANZ633-634-650-652-
     654-656-658.
     Small Craft Advisory until 7 AM EST Wednesday for ANZ630>632-
     638.

&&

SYNOPSIS...AJZ/MAM
NEAR TERM...AJZ/CMF
SHORT TERM...AJZ/MAM
LONG TERM...AJZ/TMG
AVIATION...AJZ
MARINE...AJZ/RHR
CLIMATE...AKQ
Hazardous weather outlook, Nov 12, 4:23 AM EST, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
423 AM EST Tue Nov 12 2019

MDZ021>025-NCZ012>016-030>032-VAZ048-060>062-064>069-075>090-092-093-
096-509>523-130930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-
Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Suffolk-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-
423 AM EST Tue Nov 12 2019

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

A north to northwest wind will gust to 25 to 30 mph this afternoon
and evening in the wake of a strong cold front.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind Chill Values in the teens are expected Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ524-130930-
Newport News-
423 AM EST Tue Nov 12 2019

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

A north to northwest wind will gust to 25 to 35 mph this afternoon
and evening in the wake of a strong cold front.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

Wind Chill values in the teens are expected Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ017-VAZ095-100-525-130930-
Western Currituck-Norfolk/Portsmouth-Northampton-Hampton/Poquoson-
423 AM EST Tue Nov 12 2019

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

A north to northwest wind will gust to 30 to 40 mph this afternoon
and evening in the wake of a strong cold front.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

Wind Chill values in the teens are expected Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-VAZ098-130930-
Eastern Currituck-Virginia Beach-
423 AM EST Tue Nov 12 2019

...HIGH SURF ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Freeze Watch.

A north to northwest wind will gust to 30 to 40 mph this afternoon
and evening in the wake of a strong cold front.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Freeze Watch.

Wind Chill values in the teens are expected Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ097-099-130930-
Chesapeake-Accomack-
423 AM EST Tue Nov 12 2019

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Today and tonight.

A north to northwest wind will gust to 30 to 40 mph this afternoon
and evening in the wake of a strong cold front.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind Chill values in the teens are expected Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:16 PM ESTFreeze WarningAKQCurrituck19 hr
Nov 12, 8:44 AM ESTSpecial Marine WarningAKQ91 min
Nov 12, 10:15 AM ESTSpecial Marine WarningAKQ2 hr
Nov 12, 10:43 AM ESTSpecial Marine WarningAKQ2 hr
Nov 12, 11:05 AM ESTSpecial Marine WarningAKQ115 min
Nov 12, 12:54 PM ESTSpecial Weather StatementAKQCharles City, Henrico, New Kent, City of Colonial Heights, City of Hopewell81 min

Nearby

Wind Advisories in North Carolina, 2019Wind Advisories in Virginia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.